Rathnew Pharmacy Logo

Benylin® Traditional

Benylin Cough Medicine is a medicine which is used to relieve coughing and for the relief of allergic conditions and reactions. The liquid contains diphenhydramine which is an antihistamine that helps relieve coughing and dry secretions in the nose and chest and levomenthol which helps you breathe more easily by relieving congestion. The medicine is for use in adults and children aged 12 years and over. Always read the label. Ask your pharmacist for advice.

7.75

Product Description

Instructions

For oral use only.
■ Do not take more than the stated dose shown. Children under 12 years Benylin Cough Medicine is not recommended for children under 12 years old. Adults and children 12 years and over Age Dose
■ If symptoms persist, talk to your doctor or pharmacist. Adults and children over 12 years Take one or two 5 ml spoonfuls three or four times a day. If anyone has too much If anyone has too much, contact your doctor or pharmacist immediately. If you forget to take the medicine You should only take this medicine as required following the dosage instructions above carefully. If you forget to take a dose, take the next dose when needed. Do not take a double dose.

Safety Warning

This medicine is suitable for most people but a few people should not use it. If you are in any doubt, talk to your doctor or pharmacist. Do not use this medicine…
■ If you have ever had a bad reaction to any of the ingredients. If any of these apply to you, get advice from a doctor or pharmacist without using Benylin Cough Medicine. Talk to your doctor or pharmacist…
■ If you suffer from liver or kidney problems
■ If you suffer from asthma, a persistent cough that may be caused by smoking, chronic bronchitis or emphysema, or a cough which brings up a lot of mucus (phlegm).
■ If you have prostate problems (difficulty with passing water or needing to pass water often).
■ If you have narrow-angle glaucoma (increased pressure in the eye).
■ If you suffer from a respiratory condition, e.g. emphysema, bronchitis or bronchial asthma.
■ If you are taking alcohol.
■ If you have an intolerance to some sugars.
■ If you suffer from epilepsy.
■ If you are taking, or have taken in the last two weeks, drugs for depression known as Monoamine Oxidase Inhibitors (MAOIs).
■ If you are taking any other medicines, including:

  • other products containing diphenhydramine (even used on the skin).
  • anticholinergic drugs e.g.
  • antidepressants (drugs to treat mood disorders).
  • atropine (used to treat some eye conditions and occasionally bowel conditions).
  • CNS depressants e.g.
  • sedatives (drugs used to relax muscles or decrease anxiety).
  • opioid analgesics (painkillers)
  • anticonvulsants
  • antidepressants
  • antihistamines (used to treat allergies)
  • antiemetics (used to treat nausea and vomiting)
  • antipsychotics
  • hypnotics

If you are not sure about any of the medicines you are taking, show the bottle or pack to your pharmacist. If any of these bullet points apply to you now or in the past, talk to a doctor or pharmacist. If you are pregnant or breast-feeding
■ Do not use this medicine if you are pregnant or breast-feeding. Special warnings about this medicine
■ This medicine may cause drowsiness. If affected, do not drive or operate machinery. Avoid alcoholic drink. Some of the ingredients can cause problems
■ This medicine contains sucrose, liquid glucose and invert sugar. If you have been told by your doctor that you have an intolerance to some sugars contact your doctor before taking this medicinal product. Contains 3.5 g glucose per 5 ml. This should be taken into account in patients with diabetes mellitus.
■ This medicine contains 197 mg of alcohol (ethanol) in each 5 ml. The amount in 5 ml of this medicine is equivalent to less than 5 ml beer or 2 ml wine. The small amount of alcohol in this medicine will not have any noticeable effects.
■ Ponceau 4R (E124) may cause allergic reactions.
■ This medicinal product contains 16.61 mg sodium (main component of cooking/table salt) per 5 ml. This is equivalent to 0.82% of the recommended maximum daily dietary intake of sodium for an adult.
■ This medicine contains 1.05 mg propylene glycol in each 5 ml dose.
■ This medicine contains 10 mg sodium benzoate in each 5 ml dose.

Age Indication

12 Years +

Ingredients

The active ingredients in 5 ml of Benylin Cough Medicine are: 14 mg Diphenhydramine hydrochloride and 1.1 mg Levomenthol. Other ingredients are: Glucose syrup, sucrose, ethanol, glycerol, sodium citrate, saccharin sodium, citric acid monohydrate, sodium benzoate (E211), caramel T12 (E150), concentrated raspberry essence (containing propylene glycol (E1520) and ethanol), Ponceau 4R (E124) and purified water.

0
    0
    Your Cart
    Your cart is empty